Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 104, NWS Charleston, SC

July 5, 2015Bryan County, Chatham County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jul 5, 2015, 4:05 PM EDT for Bryan County, Chatham County, Georgia. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2015, 4:05 PM EDT (20:05 UTC)
Expired
Jul 5, 2015, 5:00 PM EDT
In force
55 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bryan County, GA, Chatham County, GA

The radar

The Charleston,SC radar (KCLX), 71 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 4:43 PM EDTTSTM WND DMG2 Wnw Windsor Forest, GAPOWER LINES DOWN AND MULTIPLE TREE LIMBS IN THE ROAD AT THE INTERSECTION OF APACHE AVE AND SHAWNEE ST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2015-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 333 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2015-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
333 J/kg
Mixed-layer CIN
-123 J/kg
Mixed-layer LCL
1122 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

688 
WUUS52 KCHS 052005
SVRCHS
GAC029-051-052100-
/O.NEW.KCHS.SV.W.0104.150705T2005Z-150705T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
405 PM EDT SUN JUL 5 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  BRYAN COUNTY IN SOUTHEASTERN GEORGIA...
  CHATHAM COUNTY IN SOUTHEASTERN GEORGIA...

* UNTIL 500 PM EDT

* AT 405 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RICHMOND
  HILL...MOVING NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SAVANNAH...POOLER...RICHMOND HILL...WILMINGTON ISLAND...I-16/I-95
  INTERCHANGE AND FORT PULASKI NATIONAL MONUMENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3194 8141 3195 8146 3197 8148 3196 8156
      3198 8158 3213 8141 3211 8140 3210 8138
      3224 8119 3223 8115 3219 8111 3216 8113
      3211 8111 3208 8104 3210 8100 3202 8087
      3181 8131 3184 8134
TIME...MOT...LOC 2005Z 235DEG 26KT 3198 8134 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
431 
WWUS52 KCHS 052029
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
429 PM EDT SUN JUL 5 2015

GAC029-051-052100-
/O.CON.KCHS.SV.W.0104.000000T0000Z-150705T2100Z/
BRYAN GA-CHATHAM GA-
429 PM EDT SUN JUL 5 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR BRYAN AND CHATHAM COUNTIES...

AT 428 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR I-16/I-95
INTERCHANGE...AND IS MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SAVANNAH...POOLER...RICHMOND HILL...WILMINGTON ISLAND...I-16/I-95
INTERCHANGE AND FORT PULASKI NATIONAL MONUMENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3194 8141 3210 8138 3224 8119 3223 8115
      3219 8111 3216 8113 3211 8111 3208 8104
      3210 8100 3202 8087 3181 8131 3184 8134
TIME...MOT...LOC 2028Z 235DEG 26KT 3207 8119 

HAIL...0.88IN
WIND...60MPH
 
$$
491 
WWUS52 KCHS 052044
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
444 PM EDT SUN JUL 5 2015

GAC029-051-052100-
/O.CON.KCHS.SV.W.0104.000000T0000Z-150705T2100Z/
BRYAN GA-CHATHAM GA-
444 PM EDT SUN JUL 5 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR BRYAN AND CHATHAM COUNTIES...

AT 444 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM NEAR BURROUGHS TO BELFAST...MOVING NORTHEAST AT 25 
MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SAVANNAH...POOLER...RICHMOND HILL...WILMINGTON ISLAND...I-16/I-95
INTERCHANGE AND FORT PULASKI NATIONAL MONUMENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3194 8141 3210 8138 3224 8119 3223 8115
      3219 8111 3216 8113 3211 8111 3208 8104
      3210 8100 3202 8087 3181 8131 3184 8134
TIME...MOT...LOC 2044Z 221DEG 12KT 3199 8120 3184 8131 

HAIL...0.88IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:25 PM EDT, 40 minutes earlier.

Area forecast discussion, Jul 5, 3:25 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
325 PM EDT SUN JUL 5 2015

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL PREVAIL WITH AN INLAND TROUGH OF LOW
PRESSURE LINGERING THROUGH THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
A CLOSED MID/UPPER LVL LOW NEAR THE OHIO RIVER VALLEY WILL GRADUALLY
LIFT NORTHEAST WITHIN A BROAD TROUGH OF LOW PRESSURE EXTENDING
ACROSS MUCH OF THE EASTERN CONUS. AT THE SFC...THE AREA WILL REMAIN
BETWEEN A WEAK TROUGH INLAND AND HIGH PRESSURE OVER THE WESTERN
ATLANTIC. THE PATTERN WILL SUPPORT DEEP MOISTURE ADVECTION TO THE
SOUTHEASTERN UNITED STATES WITHIN A SOUTHWEST FLOW...SETTING UP
FAVORABLE CONDITIONS FOR AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS.

LATE THIS AFTERNOON INTO EARLY EVENING...SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE FOR MOST AREAS AS THE LEADING EDGE OF A H5
SHORTWAVE ROUNDS THE SOUTHERN EDGE OF THE MID/UPPER LOW CENTERED
OVER NORTHWESTERN KENTUCKY. DEEP MOISTURE LEVELS CHARACTERIZED BY
PWATS NEAR 1.9 INCHES ALONG WITH SUFFICIENT SFC HEATING...WILL
CONTINUE TO SUPPORT A MODERATELY UNSTABLE ENVIRONMENT THIS AFTERNOON
AND EVENING OVER PARTS OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA. LATEST RADAR IMAGERY INDICATES SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS ALONG THE I-95 CORRIDOR AHEAD OF A SMALL
COMPLEX OF THUNDERSTORMS SHIFTING EASTWARD OVER PARTS OF SOUTHEAST
GEORGIA. WE HAVE SEEN SOME STABILIZATION DUE TO ONGOING CONVECTION
OVER THE LAST 1-2 HOURS...BUT OUTFLOWS FROM PREVIOUS CONVECTION
ALONG WITH AREAS THAT ARE STILL SEEING SUN SHOULD HELP INITIATE
AND/OR STRENGTHEN SOME THUNDERSTORMS LATE AFTERNOON INTO EARLY
EVENING HOURS...PARTICULARLY OVER SOUTHEAST GEORGIA WHERE SBCAPES
RANGE BETWEEN 2500-3000 J/KG. DCAPES RANGING BETWEEN 800-1000 J/KG
ALONG WITH INVERTED V MODEL SOUNDINGS SUGGEST THUNDERSTORMS CAPABLE
OF PRODUCING STRONG AND/OR DAMAGING WIND GUSTS. LIKE PREVIOUS
DAYS...A FEW THUNDERSTORMS COULD BECOME SEVERE UNTIL DIURNAL HEATING
IS LOST WITH SUNSET. GIVEN THIS POTENTIAL...THE STORM PREDICTION
CENTER HAS ALSO PLACED THE ENTIRE AREA IN A MARGINAL RISK FOR SEVERE
STORMS TODAY.

LATE THIS EVENING AND OVERNIGHT...A CHANCE FOR SHOWERS AND
THUNDERSTORMS WILL CONTINUE DURING LATE EVENING AND EARLY OVERNIGHT
HOURS AS MID LVL SHORTWAVE ACTIVITY SHIFTS NEAR/OFF THE SOUTHEAST
COAST. ALTHOUGH THE SEVERE THREAT WILL DIMINISH WITHIN AN HOUR OR
TWO OF SUNSET...THE POTENTIAL EXISTS FOR A FEW STRONGER STORMS
CAPABLE OF PRODUCING GUSTY WINDS. THE FOCUS FOR CONVECTION SHOULD
THEN SHIFT OFFSHORE INTO THE NEARBY ATLANTIC LATE TONIGHT WHERE
INSTABILITY WILL BE GREATEST. LOW TEMPS SHOULD RANGE IN THE LOW TO
MID 70S.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
OVERVIEW: UPPER LEVEL LOW PRESSURE WILL WEAKEN AND EJECT OUT OF THE
TENNESSEE VALLEY EARLY TUESDAY. A POTENT MULTI-LAYER RIDGE WILL
BUILD WEST AND EXTEND ACROSS THE REGION THROUGH MID WEEK. THIS WILL
YIELD A RETURN TO A MORE STANDARD EARLY SUMMER CONVECTIVE REGIME
ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA.

MONDAY: MONDAY LOOKS TO BE THE MOST ACTIVE DAY OF THE MID-RANGE
PERIOD AS UPPER LEVEL LOW PRESSURE WEAKENS AND EJECTS OUT OF THE
TENNESSEE VALLEY IN RESPONSE TO STRONG SHORTWAVE ENERGY PIVOTING
ACROSS THE WESTERN GREAT LAKES. MODELS SHOW A DEEP 500 HPA TROUGH
LINGERING ACROSS THE DEEP SOUTH IN THE WAKE OF THE DEPARTING LOW
AS A LARGE...UPPER RIDGE REMAINS POSITIONED OFFSHORE OF THE
SOUTHEAST U.S. COAST. THE COMBINATION OF SUFFICIENT LEVELS OF
MOISTURE... INSTABILITY AND LIFT WILL SUPPORT ANOTHER ROUND OF
MAINLY AFTERNOON AND EVENING SHOWERS/TSTMS. IN ADDITION...THERE
ARE SIGNALS THAT AN ENHANCED AREA OF UPPER DIFLUENCE COULD DEVELOP
OVER THE AREA DURING THE AFTERNOON AS THE RIGHT ENTRANCE REGION OF
A SUBTROPICAL JET STREAK MEANDERS EAST/NORTHEAST IN RESPONSE TO
THE EJECTION OF THE UPPER LOW. WILL HIGHLIGHT 50-60 PERCENT POPS.
FORECAST SOUNDINGS YIELD A BIT LESS IN THE WAY OF INSTABILITY
COMPARED TO THE PAST SEVERAL DAYS WITH SLIGHTLY LOWER MLCAPE AND
DCAPE...BUT LEVELS ARE STILL SUFFICIENT TO SUPPORT A FEW
STRONG/SEVERE TSTMS...MAINLY ALONG MESOSCALE BOUNDARY COLLISIONS.
CONVECTION WILL WANE DURING THE EVENING HOURS AS THE AXIS OF
STRONGEST LOW-LEVEL CONVERGENCE REDEVELOPS ALONG THE WESTERN WALL
OF THE GULF STREAM AFTER MIDNIGHT. HIGHS WILL TOP OUT IN THE LOWER
90S INLAND WITH LOWS RANGING FROM THE LOWER-MID 70S INLAND TO THE
UPPER 70S ALONG THE BEACHES AND DOWNTOWN CHARLESTON.

TUESDAY AND WEDNESDAY...MEAN RIDGING WILL BUILD WEST THROUGH THE
PERIOD WITH THE REGION REMAINING ALONG THE WESTERN FRINGE OF
ATLANTIC HIGH PRESSURE. SHOWERS AND TSTMS ARE POSSIBLE EACH
AFTERNOON AND EVENING...BUT COVERAGE WILL BE LIMITED BY WARMING
TEMPERATURES ALOFT AND SOME SYNOPTIC SUBSIDENCE ASSOCIATED WITH THE
UPPER RIDGE. INSTABILITY AND MOISTURE STILL LOOK PLENTIFUL...WHICH
SHOULD BE SUFFICIENT TO SUPPORT ISOLATED TO PERHAPS LOW-END
SCATTERED CONVECTION ALONG/AHEAD OF THE RESULTANT SEA BREEZE
CIRCULATION AS WELL AS A PERSISTENT PIEDMONT TROUGH. 20-30 PERCENT
POPS LOOK REASONABLE EACH AFTERNOON AND EVENING. HIGHS WILL WARM
INTO THE LOWER-MID 90S WITH LOWS RANGING FROM THE LOWER-MID 70S
INLAND WITH UPPER 70S AT THE BEACHES AND DOWNTOWN CHARLESTON.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT INDICATING HIGH
PRESSURE DOMINATING THROUGH AT LEAST FRIDAY...THEN THERE IS MORE
DISCREPANCY/FORECAST UNCERTAINTY REGARDING HOW QUICKLY THE RIDGE
BREAKS DOWN LATE WEEK AND OVER THE WEEKEND. EXPECT LOW SHOWER AND
THUNDERSTORM COVERAGE THROUGH THE PERIOD...MAINLY EACH
AFTERNOON/EVENING. TEMPERATURES WILL LIKELY BE A BIT WARMER THAN
NORMAL WITH HIGHS IN THE MID 90S AWAY FROM THE COAST AND LOWS IN THE
MID 70S INLAND AND MID TO UPPER 70S AT THE COAST. THE COMBINATION OF
SUCH TEMPS AND THE HUMIDITY LEVELS SHOULD RESULT IN HEAT INDEX
VALUES AT OR ABOVE 100 DEGREES.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
DURING THE LATE AFTERNOON AND EARLY EVENING AT BOTH CHS AND SAV
TERMINALS. HAVE MAINTAINED A TEMPO GROUP FROM 18-22Z AT CHS AND
19-21Z AT SAV FOR THUNDERSTORMS CAPABLE OF PRODUCING FLIGHT
RESTRICTIONS AND GUSTY/ERRATIC WINDS. CONDITIONS WILL LIKELY
IMPROVE NEAR SUNSET THIS EVENING. VFR CONDITIONS SHOULD PREVAIL
AT BOTH TERMINALS EARLY TONIGHT THROUGH 18Z MONDAY.

EXTENDED AVIATION OUTLOOK...BRIEF FLIGHT RESTRICTIONS ARE POSSIBLE IN
MAINLY AFTERNOON/EARLY EVENING SHOWERS AND THUNDERSTORMS...WITH THE
BEST CHANCES MONDAY.

&&

.MARINE...
THIS EVENING AND TONIGHT...CONDITIONS ARE EXPECTED TO REMAIN BELOW
SMALL CRAFT ADVISORY LEVELS THROUGH THE PERIOD. SOUTH TO SOUTHWEST
WINDS WILL PREVAIL OVER THE WATERS BETWEEN ATLANTIC HIGH PRESSURE
CENTERED WELL OFFSHORE AND A TROUGH OF LOW PRESSURE NORTHWEST OF THE
AREA. WIND SPEEDS SHOULD GENERALLY REMAIN AT OR BELOW 15 KTS...BUT
LOCAL ENHANCEMENT IS POSSIBLE LATER THIS EVENING INTO THE OVERNIGHT
PERIOD DUE TO NOCTURNAL SURGING. SEAS SHOULD REMAIN 2-3 FT ACROSS
THE WATERS. WINDS AND SEAS COULD VARY WITH A FEW SHOWERS AND/OR
THUNDERSTORMS THAT SHIFT OFFSHORE LATE EVENING INTO EARLY TONIGHT.

MONDAY THROUGH FRIDAY...SOUTH TO SOUTHWEST WINDS WILL PREVAIL
THROUGH THE PERIOD AS THE REGION REMAINS ALONG THE WESTERN FRINGE
OF ATLANTIC HIGH PRESSURE CENTERED WELL OFFSHORE. WINDS WILL
GENERALLY AVERAGE 10-15 KT...POSSIBLY A BIT HIGHER AT NIGHT WITH
WEAK NOCTURNAL SURGING AND ALONG THE LAND/SEA INTERFACE WITH THE
AFTERNOON SEA BREEZE. SEAS WILL AVERAGE 2-4 FT. BOTH WINDS AND
SEAS LOOK TO REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS.

RIP CURRENTS...THE COMBINATION OF LINGERING LUNAR INFLUENCES...AN
EASTERLY SWELL OF 2 FT EVERY 8-9 SECONDS AND GUSTY WINDS WILL
SUPPORT A MODERATE RISK FOR RIP CURRENTS FOR THE LOWER SOUTH
CAROLINA BEACHES INTO THIS EVENING.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...DPB
SHORT TERM...ST
LONG TERM...RJB
AVIATION...DPB/ST
MARINE...DPB/ST
Hazardous weather outlook, Jul 5, 3:53 PM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
353 PM EDT SUN JUL 5 2015

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047-052-062000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
353 PM EDT SUN JUL 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO AFFECT THE AREA INTO EVENING HOURS.
THERE IS THE POTENTIAL FOR A FEW OF THESE THUNDERSTORMS TO BECOME
SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. THE RISK FOR
SEVERE THUNDERSTORMS WILL BE GREATEST THROUGH 8 PM. POTENTIAL
IMPACTS INCLUDE ISOLATED DOWNED TREES AND POWER LINES AND MINOR
DAMAGE TO STRUCTURES.

PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
SHOULD REMAIN WEATHER AWARE AND BE READY TO TAKE ACTION SHOULD
WARNINGS BE ISSUED FOR YOUR AREA. STAY TUNED TO NOAA WEATHER
RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER
INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

SCZ048>051-062000-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
353 PM EDT SUN JUL 5 2015

...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO AFFECT THE AREA INTO EVENING HOURS.
THERE IS THE POTENTIAL FOR A FEW OF THESE THUNDERSTORMS TO BECOME
SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. THE RISK FOR
SEVERE THUNDERSTORMS WILL BE GREATEST THROUGH 8 PM. POTENTIAL
IMPACTS INCLUDE ISOLATED DOWNED TREES AND POWER LINES AND MINOR
DAMAGE TO STRUCTURES.

PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
SHOULD REMAIN WEATHER AWARE AND BE READY TO TAKE ACTION SHOULD
WARNINGS BE ISSUED FOR YOUR AREA. STAY TUNED TO NOAA WEATHER
RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER
INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Special weather statement, Jul 5, 3:13 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
313 PM EDT SUN JUL 5 2015

SCZ044-045-051945-
INLAND BERKELEY SC-DORCHESTER SC-
313 PM EDT SUN JUL 5 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
BERKELEY COUNTIES UNTIL 345 PM EDT...

AT 313 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GIVHANS...OR OVER GIVHANS FERRY STATE PARK...MOVING NORTHEAST AT 30
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SUMMERVILLE...SLANDS BRIDGE...GIVHANS FERRY STATE PARK...
RIDGEVILLE...KNIGHTSVILLE...GIVHANS AND JEDBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3315 8003 3302 8015 3301 8018 3300 8017
      3286 8030 3294 8041 3297 8042 3302 8041
      3303 8039 3305 8040 3327 8033 3327 8030
      3330 8025 3334 8025
TIME...MOT...LOC 1913Z 216DEG 27KT 3301 8033
Special weather statement, Jul 5, 3:18 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
318 PM EDT SUN JUL 5 2015

GAZ099-100-114-115-051945-
EVANS GA-CANDLER GA-BULLOCH GA-TATTNALL GA-
318 PM EDT SUN JUL 5 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...EVANS...
CANDLER AND TATTNALL COUNTIES UNTIL 345 PM EDT...

AT 318 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
COBBTOWN...OR 8 MILES SOUTH OF METTER...MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
STATESBORO...REIDSVILLE...METTER...WESTSIDE...MIDDLEGROUND...
COLLINS...COBBTOWN AND PULASKI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3255 8182 3233 8164 3204 8221 3218 8218
      3223 8221 3233 8224
TIME...MOT...LOC 1918Z 236DEG 25KT 3228 8203
Special weather statement, Jul 5, 3:27 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
327 PM EDT SUN JUL 5 2015

GAZ118-119-SCZ051-052000-
COASTAL CHATHAM GA-COASTAL CHATHAM GA-INLAND CHATHAM GA-
INLAND CHATHAM GA-COASTAL JASPER SC-
327 PM EDT SUN JUL 5 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM COUNTY UNTIL
400 PM EDT...

AT 327 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BURROUGHS...OR NEAR I-16/I-95 INTERCHANGE...MOVING NORTH AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SAVANNAH...POOLER...I-16/I-95 INTERCHANGE...MONTGOMERY...GARDEN
CITY...PORT WENTWORTH...BLOOMINGDALE AND THUNDERBOLT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3196 8128 3218 8128 3220 8125 3216 8112
      3212 8112 3210 8109 3211 8108 3215 8106
      3213 8101 3191 8112
TIME...MOT...LOC 1927Z 197DEG 18KT 3202 8120
Special weather statement, Jul 5, 3:42 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
342 PM EDT SUN JUL 5 2015

SCZ045-052030-
INLAND BERKELEY SC-
342 PM EDT SUN JUL 5 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY UNTIL
430 PM EDT...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...

AT 341 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHEAST OF JEDBURG...OR 9 MILES WEST OF MONCKS CORNER...
MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MONCKS CORNER...ST. STEPHEN...BONNEAU...PINOPOLIS...BONNEAU BEACH...
SAINT STEPHEN...OLD SANTEE CANAL STATE PARK AND NORTHERN LAKE
MOULTRIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR IMMEDIATELY. IF
CAUGHT ON THE OPEN WATER...STAY AS LOW AS POSSIBLE AND WEAR A
PERSONAL FLOTATION DEVICE. REMEMBER...IF YOU CAN HEAR THUNDER YOU ARE
AT RISK FOR BEING STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3349 7995 3343 7987 3343 7988 3340 7985
      3337 7980 3338 7979 3333 7976 3306 8010
      3315 8027 3346 8015 3346 8014 3348 8015
      3350 8012 3350 8009 3351 8008 3351 7999
TIME...MOT...LOC 1941Z 217DEG 29KT 3316 8016
Local storm report, Jul 5, 3:44 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
344 PM EDT SUN JUL 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND GST     BERKELEY COUNTY AIRPORT 33.19N  80.04W
07/05/2015  M48 MPH          BERKELEY           SC   AWOS

&&

EVENT NUMBER CHS1500641

JMC
Special weather statement, Jul 5, 3:56 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
356 PM EDT SUN JUL 5 2015

GAZ100-115-052030-
EVANS GA-BULLOCH GA-
356 PM EDT SUN JUL 5 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND EVANS
COUNTIES UNTIL 430 PM EDT...

AT 355 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
NEVILS...OR 7 MILES NORTHEAST OF CLAXTON...MOVING NORTHEAST AT 30
MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
STATESBORO...BAY...BROOKLET...REGISTER...DAISY...STILSON...LEEFIELD
AND DENMARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3236 8194 3255 8172 3244 8153 3239 8153
      3235 8149 3234 8149 3233 8146 3227 8144
      3213 8185 3232 8195
TIME...MOT...LOC 1955Z 235DEG 26KT 3223 8181

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 12:59 PM EDTSpecial Weather StatementCHSChatham31 min
Jul 5, 3:18 PM EDTSpecial Weather StatementCHSBulloch, Candler27 min
Jul 5, 3:27 PM EDTSpecial Weather StatementCHSChatham33 min
Jul 5, 3:56 PM EDTSpecial Weather StatementCHSBulloch34 min
Jul 5, 4:13 PM EDTSpecial Weather StatementCHSLiberty, McIntosh32 min
Jul 5, 4:25 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty, McIntosh65 min
Jul 5, 4:32 PM EDTSpecial Weather StatementCHSEffingham28 min
Jul 5, 4:48 PM EDTSpecial Weather StatementCHSScreven27 min
Jul 5, 5:00 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham60 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.